Vibrating inside. Hyperthryoidism? Any experience?

Hi

I have a multinodular goitre. Thyroid tests are generally 'normal' but two recent ones (and odd ones in the past) show lowish levels of TSH (around 0.1 with ref 0.35 - 6). A these times my fT4 can also drop a bit. I had fT3 tested last time and it was smack in the middle of the range.

I have been feeling grotty since December and I have two weird symptoms that I was wounding if anyone else has experienced.

I get a strange almost panic-like feeling in my chest, but I am not anxious. It makes me feel like I should be, if that makes any sense.... This has happened for a couple of years, and seems to parallel with the dropping TSH levels. For the past couple of months I have had a weird vibrating feeling in my body. It stopped for a couple of weeks but is back again today. When I woke up this morning my insides were vibrating and when I looked at the wall it was 'moving' very slightly back and forth in time to the vibrations inside me. At its peak in the last cycle of this, I searched for my mobile in my pocket when I was sitting in the car. I thought that it was vibrating - it wasn't. The vibrations aren't always this strong, but still very distracting.

So, I guess I am wondering if I can be suffering actual hyper symptoms when my fT4 is quite low (varies, can drop to 12 on a scale of 9 - 22, but more normally it is around 16) and my fT3 is mid-range.

So fed up being exhausted and not knowing what my 'problem' is.

Lx

7 Replies

oldestnewest
  • Hi L- I am sorry you are having these symptons. I do know them very well- I have had these vibrations on and off for some time too- try telling a doctor and they look at you with that knowing look- "its all in your head". It feels to me like my heart is vibrating somehow- and I even notice a tremor in my hands- I have to convince doctor it is not anxiety etc etc-. I am hypothyroid and my levels like you do tend to be low FT4 and mid range to low T3- your Tsh is lower than mine though.

    I too am feeling absolutely shattered- I do think it is to do with "levels". I have replied just to let you know I know exactly what you are trying to describe.

    Helen x

  • Hi Helen

    Thanks for taking the time to reply. It is very comforting to know that someone actually knows what I am talking about. And I think that your description of your heart vibrating is really close to the feeling that I get in my chest - it makes me feel as if I should be stressed when I'm not.

    I haven't even discussed this with a GP. I know that the majority of drs in my surgery will just tell me that it is anxiety, especially when the values are 'normal'. They would probably think that I am totally crazy if I told them that I feel like I should be stressed and then told them that I vibrate inside my body...

    Lx

  • I too have suffered with this since my thyroidectomy and it was much worse when I was very hypo. It is still worse at times eg if very tired but has slowly improved as my dose has increased and my FT4 and FT3 increased. NHS doctors (apart from my GP) just looked at me as though I was crazy and said it was panic attacks but when I saw Dr S he said it was very common when under medicated.

  • I have suffered from this I am Hyper and when I am on medication it happens a lot. The vibration feels worse in my head but when I have asked the Endo in the past she told me it had nothing to do with my thyroid. However since this was her response to everything I never put much faith in what she said.

    Mine has gone now, it was worse in the morning. Hope it goes soon it is a horrible feeling while it lasts.

  • I read about this here and had no idea what anyone was talking about but when I was reducing my levo I felt oddly shaky and the penny dropped that it must be what others had described here. I felt like I was shaking inside but I couldn't really see any sign of it. Also felt like you could knock me over with a feather, like you might feel if you were trembling. Felt like a frail old lady looks, but I looked the same as ever.

  • I described the feelings to myself as internal tremors. They sapped my rock bottom energy and almost non-existant strength to the point of collapse.

    I was overmedicated for 18 months and the tremors stopped when I ceased medicating and haven't returned now I'm properly medicated although slightly less than the endo would like.

  • YES!! Finally someone seems to know what I 'feel' (or do I?!? Is it my imagination, or am I going mad?!?) Someone asked about funny feelings a few days ago, and I responded but can't find it now. My 'tremor' is just as if I have got my mobile in my pocket and it is vibrating on silent. When it happens, I always check to see if it IS my phone, and it never is as I don't have it on me at the time! It is not painful in itself, just most peculiar. I do get eye twitches too, so I think it must be similar but so deep inside that is the effect it makes. I still feel under medicated, and live in fear of them dropping my meds as I can finally stay awake for a whole day at least three times a week now, without sneaking off for a quick snooze - still have no energy, but at least I can remember the names of my children.............................(!!)

You may also like...